Illinois, 2022Heavy Snow and Winter Weather in Illinois, February 17, 2022
February 17, 2022 · NWS ILX · 21 events in 21 counties and zones
Low pressure tracking from the Ozarks during the pre-dawn hours of February 17th to southern Ohio by the evening of the 17th brought heavy snow to parts of central Illinois. with a swath of 8 to 10-inch totals along a Quincy to Bloomington-Normal line.
Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 21
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracking from the Ozarks during the pre-dawn hours of February 17th to southern Ohio by the evening of the 17th brought heavy snow to parts of central Illinois. Snowfall amounts of greater than 6 inches were focused along and north of the I-72 corridor...with a swath of 8 to 10-inch totals along a Quincy to Bloomington-Normal line. As the low deepened over the Ohio River Valley, northerly wind gusts increased to 35 to 45mph, creating considerable blowing and drifting snow. As a result, travel quickly became hazardous and several area roadways were closed. Stretches of both I-55 and I-74 were closed near Bloomington. In addition, numerous accidents created a 100 vehicle pileup on southbound I-39 between Normal and Minonk, which closed the interstate for about 24 hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Feb 17, 5:22 AM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 17, 5:22 AM CST, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
522 AM CST Thu Feb 17 2022
.SYNOPSIS...
Issued at 254 AM CST Thu Feb 17 2022
A major winter storm will affect central IL today. Heavy rain is
expected over southeast IL which could cause flooding, while
heavy snow will impact much of central IL later this morning
through the afternoon. A Winter Storm Warning is in effect for
much of the area north of a Jacksonville to Danville line.
Accumulations of 4 to 9 inches are expected in the warning area.
Northerly winds gusting over 40 mph will create blowing and
drifting snow, and possible whiteout conditions this afternoon.
The snow will diminish this evening.
&&
.SHORT TERM...(Today and tonight)
ISSUED AT 311 AM CST Thu Feb 17 2022
08z surface map indicated the cold front had pushed just east of
I-55. Widespread moderate rain and embedded heavier showers were
occurring over much the CWA under broad difluent flow aloft,
precipitable water values over 1.0" (near the top of climatology
for Feb), and strong low level frontogenesis. Heavier rains are
likely to shift northeast from southern IL over the next few
hours, on the nose of a strong 850 mb jet, within an axis of slow
moving deep/moist convergence. This will raise flood potential
across east central and southeast IL for low lying and flood prone
areas, which has been advertised in recent days. The moderate to
occasionally heavy rain will continue across southeast IL into mid
afternoon, where totals may exceed 2.5" south of I-70. Areas
south of I-70 will see enough elevated instability for isolated
thunderstorm mention through mid afternoon. SPC marginal risk for
isolated thunderstorm wind gusts in this area, favored timing 11
am to 3 pm.
Farther northwest, we will see a notable break in the precip
for areas west of the IL River extending east to the I-55
corridor this morning, as the first wave passes that region. By
later this morning the next round of precip will expand northeast
from MO into western IL as the main upper wave begins to lift
northeast from the southern Plains. 1003 mb surface low pressure
is forecast to track northeast from eastern OK at 12z, deepening
to 998 mb in southern IN by 21z. This is a slight southward shift
from previous guidance.
Strong ascent from late morning through the afternoon will be
aided by a coupled upper jet structure and a persistent band of
frontogenesis, allowing an impressive deformation zone to lift
northeast through the northwest half of the CWA. The narrow warm
nose aloft shown near and east of I-55 on forecast soundings will
produce a period of freezing rain and sleet before cooling and
changing over to snow, with this zone of mixed precip translating
southeast across the remainder of the CWA this afternoon.
Forecast soundings show a period of slantwise to even upright
instability above strong lower level f-gen, so within the banded
heavy snow would not be surprised to see a few reports of
thundersnow this afternoon. The moist isentropic ascent (3-4 g/kg
mixing ratios) and a deep isothermal layer within strong omegas
would favor large dendrites, but this may be mitigated by very
strong winds (50-70 kt) within a rather shallow dendritic growth
zone, breaking up larger flakes. Nonetheless, we are looking at
several hours of heavy snowfall rates at 1-2"/hr, from 17-23z.
High-res ensemble guidance has narrowed down a corridor from near
Jacksonville to Bloomington favoring the heavy snow axis, and 5-9"
accumulations by early evening. Some higher totals may be
realized if the instability and stronger banded features are
persistent and slow to translate. Northerly gradient winds ramp up
this afternoon as the low deepens into southern IN, with gusts
likely exceeding 40 mph east of I-55. This raises prospects for
whiteout conditions and we will monitor for upgrades to Blizzard
Warning if the heavy snow band and higher winds overlap for
several hours over parts of central to east central IL. This is a
quick- hitting system which tends to produce high- end travel
impacts, with impossible travel conditions likely for parts of the
warning area this afternoon.
With the slight southward shift in storm track resulting in a
southward shift in the higher snow axis, and freezing rain into SE
IL later this afternoon, have made several headline changes. (1)
Downgraded Knox/Stark/Marshall counties to Winter Wx Advisory due
to lower totals. (2) Added locations from Decatur east through
Champaign and Danville to the Winter Storm Warning for higher
accumulations and wind impacts. (3) Added all counties along and
south of I-70 to Winter Wx Advisory with a later start time this
afternoon/18z, for mixed precip and ice accumulation up to one
tenth inch.
The trend will be for diminishing snowfall rates toward 00z as
the better lift shifts off to the northeast, and lingering areas
of lighter snow should exit areas northeast of the I-74 corridor
by 03z. A ridge axis quickly shifts east toward the Mississippi
River by daybreak Friday. Diminishing winds and clearing skies
will set the stage for a very cold morning with the fresh snow
cover, for widespread single digit lows, and possibly below zero
in favored cold spots.
.LONG TERM...(Friday through Wednesday)
ISSUED AT 311 AM CST Thu Feb 17 2022
A progressive pattern will see brisk southwest winds develop on
Friday as the high shifts east and the next cold front drops into
the upper Midwest. 25-30 mph afternoon gusts could create blowing
snow issues. Highs to remain below freezing where substantial
snow cover exists. The cold front shifts south through the region
Friday night, but is shown dry with the better upper support over
the Great Lakes. The cold post-frontal airmass will keep highs in
the mid to upper 20s north of I-70 on Saturday. Temps quickly
rebound above normal Sunday and Monday as the mid level flow turns
southwest, ahead of the next upper wave digging into the Plains.
Ensemble guidance suggests another significant system to impact
the Midwest later Monday into Tuesday. Blended guidance shows this
primarily a rain maker before turning to snow later Tuesday into
Tuesday night.
&&
.AVIATION...(For the 12Z TAFS through 12Z Friday morning)
Issued at 522 AM CST Thu Feb 17 2022
A major winter storm will bring high impact weather to all
terminals today. A brief period of mixed precipitation will
overspread the region late this morning before turning to snow.
IFR to LIFR conditions in moderate to heavy snow are expected for
much of the afternoon, before diminishing this evening. VFR
conditions will return by late evening. A cold front has passed
the terminals early this morning, veering winds north and gusting
over 20 kt. The pressure gradient will tighten this afternoon as
low pressure deepens over southern Indiana, causing north winds
to gust 30-40 kt. Gusts will diminish this evening, then winds
will lower under 10 kt after 06z as a ridge axis moves in from the
west.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
Flood Watch through this afternoon for ILZ044>046-052>057-
061>063-066>068-071>073.
Winter Weather Advisory from noon today to 9 PM CST this evening
for ILZ062-063-066>068-071>073.
Winter Storm Warning until 9 PM CST this evening for ILZ029-031-
036>038-040-041.
Winter Weather Advisory until 9 PM CST this evening for ILZ027-
028-030.
Winter Weather Advisory until 9 PM CST this evening for ILZ052-
054>057-061.
Winter Storm Warning until 9 PM CST this evening for ILZ042>051-
053.
&&
SYNOPSIS...25
SHORT TERM...25
LONG TERM...25
AVIATION...25
Hazardous weather outlook, Feb 17, 5:48 AM CST, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
548 AM CST Thu Feb 17 2022
ILZ044>046-053-181200-
Champaign-Macon-Piatt-Vermilion-
548 AM CST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Heavy rain will return later this morning and rapidly change over
to a mix of sleet and freezing rain, then snow. Rain may produce
flooding on rivers as well as poor drainage areas. Ice jams may
form on rivers prone to them. Ice accumulation around a tenth of
an inch followed by heavy snowfall amounts of 4 to 8 inches is
expected. Strong gusty winds from the north up to 40 mph will
cause some whiteout conditions in the afternoon and evening. Wind
chills will lower to around 10 below zero tonight into Friday
morning.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and snow is possible Monday and Tuesday. Amounts
are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of rain, snow and ice measurements would be greatly
appreciated.
ILZ062-063-066>068-071>073-181200-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
548 AM CST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM CST
THIS EVENING...
This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.
.DAY ONE...TODAY AND TONIGHT...
Heavy rain will continue this morning and change over to a mix of
sleet and freezing rain, then snow late this afternoon. An
additional 1 to 2 inches of rain may produce flooding on rivers
as well as poor drainage areas. Ice accumulation around a tenth of
an inch followed by snowfall up to 2 inches is expected. Strong
gusty winds from the north up to 40 mph will cause difficult
travel conditions and some blowing and drifting snow. Wind chills
will lower to near zero tonight into Friday morning.
A few severe thunderstorms are possible from around 11 AM to 3 PM,
and may produce locally damaging wind gusts up to 60 mph.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and Tuesday. Amounts are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of rain, snow and ice measurements would be greatly
appreciated.
ILZ042-043-047>051-181200-
Cass-De Witt-Logan-Menard-Morgan-Sangamon-Scott-
548 AM CST Thu Feb 17 2022
...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TODAY AND TONIGHT...
A mix of sleet and freezing rain is expected later this morning,
changing to snow by afternoon. Ice accumulation up to a tenth of
an inch followed by heavy snowfall amounts of 5 to 10 inches is
expected. Strong gusty winds from the north up to 40 mph will
cause some whiteout conditions in the afternoon and evening. Wind
chills will lower to around 10 below zero tonight into Friday
morning.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and snow is possible Monday and Tuesday. Amounts
are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of snow and ice measurements would be greatly appreciated.
ILZ027-028-030-181200-
Knox-Marshall-Stark-
548 AM CST Thu Feb 17 2022
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Patchy freezing rain and drizzle will continue until snow returns
late this morning. Snowfall amounts of 2 to 6 inches are
expected. Strong gusty winds from the north up to 40 mph will
cause some whiteout conditions in the afternoon and evening. Wind
chills will lower to around 10 below zero tonight into Friday
morning.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and snow is possible Monday and Tuesday. Amounts
are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of snow and ice measurements would be greatly appreciated.
ILZ029-031-036>038-040-041-181200-
Fulton-Mason-McLean-Peoria-Schuyler-Tazewell-Woodford-
548 AM CST Thu Feb 17 2022
...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Patchy freezing rain and drizzle will continue until snow returns
late this morning. Heavy snowfall amounts of 4 to 8 inches are
expected. Strong gusty winds from the north up to 40 mph will
cause some whiteout conditions in the afternoon and evening. Wind
chills will lower to around 10 below zero tonight into Friday
morning.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and snow is possible Monday and Tuesday. Amounts
are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of snow and ice measurements would be greatly appreciated.
ILZ052-054>057-061-181200-
Christian-Coles-Douglas-Edgar-Moultrie-Shelby-
548 AM CST Thu Feb 17 2022
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 PM CST THIS
EVENING...
This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.
.DAY ONE...TODAY AND TONIGHT...
Heavy rain will return later this morning and rapidly change over
to a mix of sleet and freezing rain, then snow. Rain may produce
flooding on rivers as well as poor drainage areas. Ice
accumulation around a tenth of an inch followed by snowfall
amounts of 2 to 4 inches is expected. Strong gusty winds from the
north up to 40 mph will cause blowing and drifting snow in the
afternoon and evening. Wind chills will lower to around 10 below
zero tonight into Friday morning.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
Additional rain and snow is possible Monday and Tuesday. Amounts
are uncertain at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated through tonight. However,
reports of rain, snow and ice measurements would be greatly
appreciated.
37
In the hours before
Local storm report, Feb 17, 6:28 AM CST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
628 AM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN EFFINGHAM COUNTY AIRPOR 39.07N 88.53W
02/17/2022 M2.16 INCH EFFINGHAM IL AWOS
RAINFALL SINCE 10PM WEDNESDAY.
0600 AM HEAVY RAIN HUTSONVILLE 39.11N 87.66W
02/17/2022 M1.40 INCH CRAWFORD IL CO-OP OBSERVER
24 HOUR TOTAL.
0615 AM HEAVY RAIN 1 NNE FLORA 38.68N 88.48W
02/17/2022 M1.29 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN OLNEY NOBLE AIRPORT 38.72N 88.17W
02/17/2022 M1.28 INCH RICHLAND IL AWOS
RAINFALL SINCE MIDNIGHT.
0600 AM HEAVY RAIN COLES COUNTY AIRPORT 39.48N 88.28W
02/17/2022 M1.20 INCH COLES IL ASOS
RAINFALL OVER LAST 12 HOURS.
0600 AM HEAVY RAIN LAWRENCEVILLE AIRPORT 38.76N 87.60W
02/17/2022 M1.08 INCH LAWRENCE IL ASOS
RAINFALL SINCE MIDNIGHT.
&&
ERWINLocal storm report, Feb 17, 7:12 AM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
712 AM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 E CASEY 39.30N 87.97W
02/17/2022 M1.83 INCH CLARK IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 1 E PARIS 39.62N 87.67W
02/17/2022 M1.55 INCH EDGAR IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 6 SSE CLAY CITY 38.61N 88.31W
02/17/2022 M1.38 INCH CLAY IL CO-OP OBSERVER
24 HOUR TOTAL.
0655 AM HEAVY RAIN 1 SSW PANA 39.37N 89.09W
02/17/2022 M1.31 INCH CHRISTIAN IL CO-OP OBSERVER
24 HOUR TOTAL.
0600 AM HEAVY RAIN 1 N WINDSOR 39.45N 88.60W
02/17/2022 M1.14 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
&&
ERWINLocal storm report, Feb 17, 7:35 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
735 AM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN YALE 39.12N 88.03W
02/17/2022 M2.23 INCH JASPER IL COCORAHS
24 HOUR TOTAL.
0615 AM HEAVY RAIN HUTSONVILLE 39.11N 87.67W
02/17/2022 M1.40 INCH CRAWFORD IL COCORAHS
24 HOUR TOTAL.
0630 AM HEAVY RAIN MATTOON 39.48N 88.38W
02/17/2022 M1.17 INCH COLES IL COCORAHS
24 HOUR TOTAL.
0600 AM HEAVY RAIN 2 S CENTRAL ILLINOIS AI 40.45N 88.91W
02/17/2022 M1.12 INCH MCLEAN IL COCORAHS
24 HOUR TOTAL.
0700 AM HEAVY RAIN 3 S ASSUMPTION 39.47N 89.05W
02/17/2022 M1.05 INCH CHRISTIAN IL COCORAHS
24 HOUR TOTAL.
&&
ERWINLocal storm report, Feb 17, 7:56 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
756 AM CST THU FEB 17 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 1 WSW NEOGA 39.32N 88.46W
02/17/2022 M1.53 INCH CUMBERLAND IL CO-OP OBSERVER
24 HOUR TOTAL.
0745 AM HEAVY RAIN LANE 40.12N 88.86W
02/17/2022 M1.47 INCH DE WITT IL MESONET
RAINFALL TOTAL FROM OVERNIGHT, SWOP REPORT.
0700 AM HEAVY RAIN 3 S SULLIVAN 39.56N 88.61W
02/17/2022 M1.40 INCH MOULTRIE IL CO-OP OBSERVER
24 HOUR TOTAL.
0700 AM HEAVY RAIN 2 E SHELBYVILLE 39.41N 88.77W
02/17/2022 M1.10 INCH SHELBY IL CO-OP OBSERVER
24 HOUR TOTAL.
&&
ERWINHeavy Snow, Schuyler
- When
- February 17, 8:00 AM CST to 5:30 PM CST
- Where
- Schuyler forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.158, -90.615 (the zone’s center; the record gives no point)
Weather observers measured 6 to 10 inches of snow across Schuyler County...including 8.4 inches in Rushville and 7.5 inches 3 miles east-northeast of Rushville. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Winter Weather, Scott
- When
- February 17, 8:30 AM CST to 6:00 PM CST
- Where
- Scott forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.644, -90.475 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Scott County...including 5.0 inches in Winchester. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Heavy Snow, Fulton
- When
- February 17, 9:00 AM CST to 6:00 PM CST
- Where
- Fulton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.473, -90.207 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across Fulton County...including 8.2 inches in Lewistown and 6.0 inches in Canton. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Mason
- When
- February 17, 9:00 AM CST to 6:00 PM CST
- Where
- Mason forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.240, -89.917 (the zone’s center; the record gives no point)
Weather observers measured 8 to 10 inches of snow across Mason County...including 9.5 inches in Bath and 7.5 inches in Mason City. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Morgan
- When
- February 17, 9:00 AM CST to 6:30 PM CST
- Where
- Morgan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.716, -90.201 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Morgan County...including 6.5 inches in Jacksonville and 6.0 inches in South Jacksonville. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Cass
- When
- February 17, 9:30 AM CST to 6:00 PM CST
- Where
- Cass forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.974, -90.247 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across Cass County...including 8.2 inches 3 miles south-southeast of Bluff Springs, 8.0 inches in Beardstown, and 7.5 inches in Bluff Springs. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Logan
- When
- February 17, 10:00 AM CST to 7:00 PM CST
- Where
- Logan forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.125, -89.367 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across Logan County...including 7.5 inches in New Holland, 6.8 inches at the National Weather Service office in Lincoln, and 6.0 inches in Mount Pulaski. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Menard
- When
- February 17, 10:00 AM CST to 6:30 PM CST
- Where
- Menard forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.027, -89.802 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across Menard County...including 7.0 inches in Petersburg and 6.0 inches in Athens. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Tazewell
- When
- February 17, 10:00 AM CST to 6:45 PM CST
- Where
- Tazewell forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.508, -89.513 (the zone’s center; the record gives no point)
Weather observers measured 6 to 10 inches of snow across Tazewell County...including 9.5 inches in Pekin, 8.0 inches in Delavan, and 7.0 inches 1 mile east-northeast of Morton. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Winter Weather, Woodford
- When
- February 17, 10:00 AM CST to 7:00 PM CST
- Where
- Woodford forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.788, -89.211 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across eastern Woodford County...including 7.0 inches 1 mile north of Minonk, 6.7 inches in Eureka, and 5.0 inches in Roanoke. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Heavy Snow, De Witt
- When
- February 17, 10:30 AM CST to 7:30 PM CST
- Where
- De Witt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.175, -88.904 (the zone’s center; the record gives no point)
Weather observers measured 6 to 8 inches of snow across DeWitt County...including 6.0 inches in Lane. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, McLean
- When
- February 17, 10:30 AM CST to 7:30 PM CST
- Where
- McLean forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.491, -88.847 (the zone’s center; the record gives no point)
Weather observers measured 6 to 10 inches of snow across McLean County...including 9.5 inches 2 miles north-northwest of Normal, 8.8 inches 2 miles north of Towanda, 8.5 inches in LeRoy, and 7.2 inches in Lexington. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Heavy Snow, Peoria
- When
- February 17, 10:30 AM CST to 6:30 PM CST
- Where
- Peoria forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.788, -89.760 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Peoria County...including 7.0 inches 3 miles northwest of Peoria, 6.6 inches in Peoria, and 6.0 inches in Dunlap. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Winter Weather, Piatt
- When
- February 17, 10:30 AM CST to 7:30 PM CST
- Where
- Piatt forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.010, -88.591 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Piatt County...including 5.0 inches 2 miles north-northeast of Cisco. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Winter Weather, Champaign
- When
- February 17, 10:45 AM CST to 8:00 PM CST
- Where
- Champaign forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.140, -88.199 (the zone’s center; the record gives no point)
Weather observers measured 3 to 6 inches of snow across the northern half of Champaign County...including 6.0 inches in Mahomet, 4.5 inches in Champaign, and 3.0 inches in Savoy. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Heavy Snow, Sangamon
- When
- February 17, 11:00 AM CST to 7:00 PM CST
- Where
- Sangamon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.758, -89.659 (the zone’s center; the record gives no point)
Weather observers measured 5 to 7 inches of snow across Sangamon County...including 6.5 inches in Sherman and 5.2 inches in Springfield. Falling and blowing snow led to hazardous driving conditions and numerous traffic accidents across the area.
Winter Weather, Macon
- When
- February 17, 11:00 AM CST to 7:30 PM CST
- Where
- Macon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 39.860, -88.962 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Macon County...including 5.0 inches in Warrensburg, 4.5 inches in Decatur, and 4.0 inches in Oreana. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Winter Weather, Knox
- When
- February 17, 12:00 PM CST to 5:30 PM CST
- Where
- Knox forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.932, -90.213 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Knox County...including 5.0 inches in Abingdon, 3.7 inches in Gilson, and 3.0 inches 1 mile west of Galesburg. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Winter Weather, Marshall
- When
- February 17, 12:00 PM CST to 6:30 PM CST
- Where
- Marshall forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.033, -89.345 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Marshall County...including 3.0 inches 1 mile northwest of Henry. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Winter Weather, Stark
- When
- February 17, 12:00 PM CST to 5:45 PM CST
- Where
- Stark forecast zone
- Reported by
- COOP Observer
- Coordinates
- 41.093, -89.797 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across Stark County...including 5.0 inches in Toulon. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
Winter Weather, Vermilion
- When
- February 17, 12:00 PM CST to 8:30 PM CST
- Where
- Vermilion forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.183, -87.733 (the zone’s center; the record gives no point)
Weather observers measured 3 to 5 inches of snow across northern Vermilion County...including 4.5 inches 1 mile east of Hoopeston. Falling and blowing snow created hazardous travel conditions and resulted in a few traffic accidents around the area.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Marine Strong Wind in Gulf of Mexico, February 17, 20226 deaths · $500 · 1 event
- Winter Storm in Kansas, February 17, 20224 deaths · 5 events
- Winter Storm in Indiana, February 17, 20221 death · 5 events
- Strong Wind in Alabama, February 17, 2022$21 million · 5 events
- Flash Flood and Flooding in Ohio, February 17 to 18, 2022$1.2 million · 50 kt wind · 6 events
- Flooding and Strong Wind in New York, February 17 to 19, 2022$86,000 · 25 events
- Flash Flooding and Flooding in Kentucky, February 17 to 28, 2022$85,000 · 12 events
- Flooding in Ohio, February 17 to 18, 2022$25,000 · 36 events
- Damaging Wind in Oklahoma, February 17, 2022$125,000 · 65 kt wind · 1 event
- Winter Weather in Indiana, February 17, 2022$100,000 · 1 event
- Winter Storm and Winter Weather in Missouri, February 17, 20224 injured · 15 events
- Flooding in Ohio, February 17 to 19, 2022$40,000 · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1008200, 1008208, 1008190, 1008192, 1008197, 1008188, 1008191, 1008196, 1008202, 1008211, 1008189, 1008195, 1008198, 1008207, 1008203, 1008199, 1008206, 1008204, 1008205, 1008209, 1008210.